Alert archive / Texas / Wind Advisories in 2018

Wind Advisory 24, NWS El Paso, TX

June 2, 2018El Paso County, Hudspeth County, Texas

NWS El Paso, TX issued this wind advisory at Jun 2, 2018, 2:18 PM MDT for El Paso County, Hudspeth County, Texas. It took effect at Jun 2, 2018, 10:00 PM MDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jun 2, 2018, 2:18 PM MDT (20:18 UTC)
In effect from
Jun 2, 2018, 10:00 PM MDT
Expired
Jun 3, 2018, 8:00 AM MDT
In force
10 hr
Issued by
NWS El Paso, TX

Counties El Paso County, TX, Hudspeth County, TX

The radar

The El Paso radar (KEPZ), 89 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 8.3 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2018-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2018-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -50 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4854 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-50 m²/s²
0-3 km storm-relative helicity
-1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

272 
WWUS74 KEPZ 022018
NPWEPZ

URGENT - WEATHER MESSAGE
National Weather Service El Paso Tx/Santa Teresa NM
218 PM MDT Sat Jun 2 2018

...VERY STRONG EAST TO SOUTHEAST WINDS TONIGHT...

.A fast moving late season cold front will surge westward through
the area tonight. This will will bring with it very strong east to
southeast winds across south central New Mexico and far west
Texas. The highest winds will be felt along west facing slopes of
mountain ranges in these areas. Gusty winds will likely continue 
into the morning hours on Sunday.

TXZ418>420-030600-
/O.NEW.KEPZ.WI.Y.0024.180603T0400Z-180603T1400Z/
Western El Paso County-Eastern/Central El Paso County-
Northern Hudspeth Highlands/Hueco Mountains-
Including the cities of Downtown El Paso, West El Paso, 
Upper Valley, East and Northeast El Paso, Socorro, Fort Bliss, 
Hueco Tanks, and Loma Linda
218 PM MDT Sat Jun 2 2018

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 8 AM MDT
SUNDAY...

The National Weather Service in El Paso Tx/Santa Teresa has
issued a Wind Advisory, which is in effect from 10 PM this
evening to 8 AM MDT Sunday. 

* TIMING...10 pm this evening until 8 am Sunday morning. Winds
  will initially begin out of the east, then shift southeast
  starting around midnight. Southeast winds will continue into
  Sunday morning.

* WINDS...Sustained wind speeds 25 to 35 mph, with gusts to 50 
  mph.

* IMPACTS...Strong crosswinds will make driving difficult,
  especially for high profile vehicles on the Interstate 10 25
  corridor and other north south oriented roadways in west El
  Paso. Know your vehicle limits. If you live on the west side,
  secure loose furniture and other belongings that you keep 
  outside.

* LOCATION...Strongest winds will be felt in west El Paso, along
  the higher terrain in eastern El Paso county and across the
  northern Hudspeth county highlands. This includes gaps and
  passes through the southern Cornudas mountains and Sierra Tinaja
  Pinta peaks in northern Hudspeth county.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$
Tripoli
1 follow-up statement
451 
WWUS74 KEPZ 030443
NPWEPZ

URGENT - WEATHER MESSAGE
National Weather Service El Paso Tx/Santa Teresa NM
1043 PM MDT Sat Jun 2 2018

...VERY STRONG EAST TO SOUTHEAST WINDS TONIGHT...

.A fast moving late season cold front will surge westward through
the area tonight. This will will bring with it very strong east
to southeast winds across south central New Mexico and far west
Texas. The highest winds will be felt along west facing slopes of
mountain ranges in these areas. Gusty winds will likely continue
into the morning hours on Sunday.

TXZ418>420-031400-
/O.CON.KEPZ.WI.Y.0024.000000T0000Z-180603T1400Z/
Western El Paso County-Eastern/Central El Paso County-
Northern Hudspeth Highlands/Hueco Mountains-
Including the cities of Downtown El Paso, West El Paso, 
Upper Valley, East and Northeast El Paso, Socorro, Fort Bliss, 
Hueco Tanks, and Loma Linda
1043 PM MDT Sat Jun 2 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM MDT SUNDAY...

* TIMING...10 pm this evening until 8 am Sunday morning. Winds 
  will initially begin out of the east, then shift southeast 
  starting around midnight. Southeast winds will continue into 
  Sunday morning. 

* WINDS...Sustained wind speeds 25 to 35 mph, with gusts to 50 
  mph. 

* IMPACTS...Strong crosswinds will make driving difficult, 
  especially for high profile vehicles on the Interstate 10 25 
  corridor and other north south oriented roadways in west El 
  Paso. Know your vehicle limits. If you live on the west side, 
  secure loose furniture and other belongings that you keep 
  outside. 

* LOCATION...Strongest winds will be felt in west El Paso, along 
  the higher terrain in eastern El Paso county and across the 
  northern Hudspeth county highlands. This includes gaps and 
  passes through the southern Cornudas mountains and Sierra 
  Tinaja Pinta peaks in northern Hudspeth county. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Jun 2, 5:11 AM MDT, 9 hours 7 minutes earlier.

Area forecast discussion, Jun 2, 5:11 AM MDT, 9 hours 7 minutes before
Area Forecast Discussion
National Weather Service El Paso Tx/Santa Teresa NM
511 AM MDT Sat Jun 2 2018

.SYNOPSIS...
We will see another hot day on Saturday, then moisture, rain
chances and cooler air arrives on Sunday. A few storms Sunday
evening may produce very strong winds and hail. For the first of
next week, we will return to our hot and dry weather pattern. For
the middle and end of next week we will see more hot weather with
just a slight chance for rain.

&&

.DISCUSSION...
One more hot day, then some changes to our weather, then back to
hot again. Currently an upper level trough sits to our west, an
upper level ridge sits to our east and at the surface a cold front
was making its way through the east plains of New Mexico. For
today the upper level ridge will be in control of our weather, so
we will see another day with near record heat across the region,
but then later this evening the cold front will move across much
of the region. This front will usher in cooler temperatures (for
Sunday) and lots of moisture. The moisture and cooler air won't
get in to the area until after we have seen our max heating today,
so our thunderstorms chances will be confined mainly to Hudspeth
County late tonight.

On Sunday, things get interesting with lots of weather factors
coming together. At the surface we will have a decent southeast
wind bringing in all the moisture. Our precipitable water values
(a measure of how much moisture is in the air), will approach a
record high values of 1.30 to 1.50 inches by Sunday evening.
Aloft we will have a drier southwest flow out ahead of the upper
level trough lurking to our west. This will give us some good
directional and a some speed shear to work with. All things put
together, we will see a good chance for thunderstorms on Sunday
and some storms may be strong to severe. The main threats will be
hail and strong winds. Also two other threats we will have to
watch for is the possibility of heavy rains east of the Rio Grande
and the possibility for dry lightning west of the river (mainly
early Sunday before the deeper moisture is able to move in). By
Sunday evening the upper level trough to our west will lift out to
our north and this will allow drier air to begin to filter back
into the area.

For the first part of next week, the upper level ridge will be
quick to re-establish itself across west Texas. This will again
jump our high temperatures 5 to 8 degrees above average, which
will mean most lowland locations will be near or a little above
the triple digit mark. The upper level ridge will continue to be
centered over west Texas for much of the coming week that means,
we will continue our above normal (triple digit lowland
temperatures) through much of next week. Both the GFS and ECMWF
try to slip some moisture into our area from the south for the
middle and end of next week, so I have slight chance rain chances
in the forecast for middle part of next week, mainly in area
mountains.

&&

.AVIATION...Valid 02/12Z-03/12z
We will see VFR conditions for the next 24 hours, but changes are
coming to our weather. For today, we will see another hot day with
high ceilings of SCT-BKN250. Surface winds will be from west to
the northwest for most of the day, but by the evening we will see
our surface winds swing around to the northeast and increase in
speed, 05015G25KT as a cold front moves across the region. The
easterly winds will bring in more clouds and moisture so that
after sunset we will have lower broken ceilings of BKN120 and we
will see a slight chance for thunderstorms to the east of KELP.
Thunderstorms chances will increase as we move through the day on
Sunday, with a chance for strong to severe thunderstorms by Sunday
evening.

&&

.FIRE WEATHER...
We will see another hot day today, but later this evening a push
of moist and cooler air will move in from the east. This push will
shift our surface winds around to the northeast by this evening
and to the east to southeast on Sunday. Much of the area will see
a chance for thunderstorms on Sunday, but the further west your go
the better the chances of only seeing dry thunderstorms. The best
chances for dry thunderstorms will be between the Rio Grande and
the Continental Divide. East of the river heavy rain and a few
strong to severe thunderstorms will be possible Sunday evening.
Drier and warmer weather returns for the start of next week. Our
very warm weather will continue through the middle and end of the
week, with just a slight chance for thunderstorms, mainly in area
mountains. Min RH's today will be in the single digits across the
area, then we will see winds increase late tonight. As the winds
increase though, so will the moisture so that by Sunday min RH's
in the mid 20s or higher will occur east of the Rio Grande with
continued single digit RH's west of the Divide. Then for much of
next week we will see min RH's near 10% or lower for most
locations, but after Sunday, our winds don't look to be much of a
factor.

&&

.PRELIMINARY POINT TEMPS/POPS...
El Paso                102  75  90  72 /   0  10  30  50
Sierra Blanca           97  71  87  69 /   0  20  30  40
Las Cruces             100  72  92  64 /   0  10  30  40
Alamogordo              98  70  91  66 /   0  10  30  30
Cloudcroft              80  43  70  52 /   0  30  30  50
Truth or Consequences   98  70  92  66 /   0  20  30  50
Silver City             94  66  90  58 /   0   0  20  20
Deming                  99  71  93  62 /   0  10  20  30
Lordsburg              100  68  95  63 /   0   0   0   0
West El Paso Metro      98  75  87  71 /   0  10  30  50
Dell City              100  62  87  66 /   0  20  30  30
Fort Hancock           102  75  93  72 /   0  20  30  40
Loma Linda              95  62  82  66 /   0  20  30  50
Fabens                 101  66  91  69 /   0  20  30  50
Santa Teresa            99  73  90  68 /   0  10  30  40
White Sands HQ          99  75  88  68 /   0  10  30  40
Jornada Range          100  66  91  62 /   0  10  30  40
Hatch                  102  67  95  62 /   0  10  30  40
Columbus               100  72  94  64 /   0   0  20  20
Orogrande               98  76  86  69 /   0  10  30  40
Mayhill                 84  50  70  56 /   0  30  30  40
Mescalero               87  47  79  55 /   0  20  30  50
Timberon                83  45  72  55 /   0  30  30  40
Winston                 92  53  85  54 /   0  10  40  40
Hillsboro               97  59  89  60 /   0  20  30  40
Spaceport               98  61  91  63 /   0  10  30  30
Lake Roberts            93  52  89  52 /   0  20  20  20
Hurley                  94  66  90  58 /   0   0  20  30
Cliff                   98  55  94  54 /   0  20  10   0
Mule Creek              97  65  94  60 /   0  10  10   0
Faywood                 96  64  90  59 /   0  10  20  30
Animas                 101  72  98  63 /   0   0   0   0
Hachita                100  69  96  62 /   0   0  10   0
Antelope Wells         100  69  97  64 /   0   0  10   0
Cloverdale              97  68  92  63 /   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...None.
&&

Brice
Hazardous weather outlook, Jun 2, 11:49 AM MDT, 2 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service El Paso Tx/Santa Teresa NM
1149 AM MDT Sat Jun 2 2018

NMZ401>408-TXZ422>424-031800-
Upper Gila River Valley-Southern Gila Highlands/Black Range-
Southern Gila Foothills/Mimbres Valley-
Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel-
Uplands of the Bootheel-Southwest Desert/Mimbres Basin-
Eastern Black Range Foothills-Southern Hudspeth Highlands-
Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties-
Rio Grande Valley of Eastern Hudspeth County-
1149 AM MDT Sat Jun 2 2018

This Hazardous Weather Outlook is for portions of southwest New
Mexico and southwest Texas.

.DAY ONE...This Afternoon and Tonight
Hot temperatures in the southern deserts this afternoon could
create minor problems for people sensitive to heat in these
areas. A front will move in overnight, generating very strong
east winds especially along west facing slopes. Strong crosswinds
will make driving difficult, especially of you are in a high
profile vehicle. The front will also bring moisture into the area.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Moisture behind the front and a passing disturbance aloft, will
generate scattered thunderstorms Sunday and early Sunday evening.
Damaging winds, dense blowing dust, hail and locally heavy
rainfall will be the main impacts from this activity. Somewhat
cooler temps are expected Sunday. Hot and dry weather returns
starting Monday, with the threat of storms possibly again on
Thursday.

.SPOTTER INFORMATION STATEMENT...

NMZ409>417-TXZ418>421-031800-
Sierra County Lakes-Northern Dona Ana County-
Southern Dona Ana County/Mesilla Valley-Central Tularosa Basin-
Southern Tularosa Basin-
West Slopes Sacramento Mountains Below 7500 Feet-
Sacramento Mountains Above 7500 Feet-
East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa-
Western El Paso County-Eastern/Central El Paso County-
Northern Hudspeth Highlands/Hueco Mountains-Salt Basin-
1149 AM MDT Sat Jun 2 2018

This Hazardous Weather Outlook is for portions of south central
New Mexico and southwest Texas.

.DAY ONE...This Afternoon and Tonight
How temperatures in the southern deserts this afternoon could
create minor problems for people sensitive to heat in these areas.
A front will move in overnight, generating very strong east winds
especially along west facing slopes. Strong crosswinds will make
driving difficult, especially of you are in a high profile
vehicle. The front will also bring moisture into the area.

.DAYS TWO THROUGH SEVEN...Sunday through Friday
Moisture behind the front and a passing disturbance aloft, will
generate scattered thunderstorms Sunday and early Sunday evening.
Damaging winds, dense blowing dust, hail and heavy rainfall with
the potential for flooding, will be the main impacts from this
activity. Somewhat cooler temps are expected Sunday.  Hot and dry
weather returns starting Monday, with the threat of storms
possibly again on Thursday.

.SPOTTER INFORMATION STATEMENT...

Tripoli

Nearby

Wind Advisories in Texas, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.